How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog
Satisfied Customers: 15693
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
Type Your Dog Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

He is a 5 yr old pit with allergys. He has been anti biopics

Customer Question

He is a 5 yr old pit with allergys. He has been anti biopics allergy medicine and allergy shots. He just got off anti biotic and his feet are swollen and pussy. Is there anything I can put on paws to bring swelling down. He has been on and off meds for 3 yrs and I'm afraid it's killing
JA: I'm sorry to hear that. Is there anything else important you think the Veterinarian should know about the dog?
Customer: 2 out if 3 readings for kidneys were off so putting on the same medicine. He is on apoquel and allergy shot 1 mnth. Can I use bag bomb on his paws
Submitted: 11 days ago.
Category: Dog
Expert:  Dr. B. replied 11 days ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you today. I do apologize that your question was not answered before. Different experts come online at various times; I just came online, read about your situation, and wanted to help.

Poor lad!

Severe allergies can be so terrible for our dogs. First, I have to say that if he is continually having flare-ups, you may need to speak to his vet about adjusting his current allergy treatment to make sure we keep his allergies in check, prevent swelling, and prevent these recurrent infections in his feet. And I have to note that we need to focus on keeping him comfortable even if the medications could shorten his life since a comfortable shorter life would be preferable to a long one suffering.

Now in regards ***** ***** the swelling down, it is better if we did have them add in a steroid or possibly try Atopica instead of the Apoquel. Though in the meantime, you could at least apply an OTC hydrocortisone cream to his feet to try to reduce the swelling and discomfort. Of course, cover his feet with socks or use an e-collar if he is prone to licking. Otherwise, to counter infection you could try soaking the feet in Malaseb (example). This is a great antibacterial and yeast shampoo that we can often use to keep those agents in check when fighting allergies. And all of these would be better options then bag balm for him.

Kind regards,

Dr. B.


If you have any other questions, please ask me – I’ll be happy to respond. **Afterwards, please rate my service by clicking on the "Rate my Expert' button at the top of the page as this is the only way I am credited for helping you. Thank you for your feedback!: )

Expert:  Dr. B. replied 11 days ago.


Expert:  Dr. B. replied 8 days ago.

I'm just following up on our conversation about your pet. How is everything going?

Dr. B.